Arizona, 2010Damaging Wind in Arizona, August 25, 2010
August 25, 2010 · NWS FGZ · 1 event in 1 county or zone
Strong winds from a thunderstorm hit the Bagdad area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds from a thunderstorm hit the Bagdad area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 25, 3:30 PM MST, 30 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 PM MST WED AUG 25 2010
.SYNOPSIS...MONSOON MOISTURE WILL CONTINUE TO BRING ISOLATED TO
SCATTERED THUNDERSTORMS ACROSS NORTHERN ARIZONA THROUGH THURSDAY.
ON FRIDAY AND SATURDAY...A WEST COAST LOW WILL DRAW DEEP MOISTURE
NORTHWARD RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS ARIZONA. FROM SUNDAY INTO EARLY NEXT WEEK...SHOWER ACTIVITY
WILL DECREASE AS DRIER AIR MOVES ACROSS THE AREA.
&&
.DISCUSSION...ISOLATED THUNDERSTORMS DEVELOPED ACROSS NORTHERN
ARIZONA LATE THIS MORNING AND AFTERNOON. THESE STORMS ARE MOVING
SOUTHWEST 5 TO 10 MPH AND SHOULD COME TO AN END SHORTLY AFTER DARK
THIS EVENING.
HIGH PRESSURE OVER ARIZONA WILL SLOWLY MOVE EAST ON THURSDAY ALLOWING
MOISTURE TO MOVE INTO WESTERN ARIZONA FROM THE SOUTH. A LOW PRESSURE
TROUGH DEVELOPING OFF THE WEST COAST ON FRIDAY WILL IMPORT
SIGNIFICANT MOISTURE NORTHWARD OVER ARIZONA. AS THE TROUGH BEGINS TO
MOVE ACROSS THE STATE LATE FRIDAY INTO SATURDAY...SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT FRIDAY
NIGHT AND SATURDAY. THERE ARE STILL DIFFERENCES BETWEEN THE GFS AND
ECM SUNDAY AND MONDAY. THE GFS BRINGS DRIER AND STABLE AIR ACROSS
ARIZONA ON SUNDAY AND MONDAY WHICH WOULD RESULT IN ONLY A SLIGHT
CHANCE OF SHOWERS. HOWEVER...THE ECM CONTINUES TO DRAW LOW-LEVEL
MOISTURE NORTHWARD FROM THE GULF OF CALIFORNIA. UNDER THIS SCENARIO
SHOWER AND THUNDERSTORM ACTIVITY COULD CONTINUE INTO MONDAY BEFORE
DRIER AIR MOVES IN. AS A RESULT...WILL CONTINUE NEAR AVERAGE
PRECIPITATION CHANCES ON SUNDAY AND MONDAY. THEN BOTH MODELS AGREE
ON MORE DRYING ON TUESDAY AND WEDNESDAY WITH BELOW AVERAGE CHANCES
OF PRECIPITATION.
&&
.AVIATION...FOR THE 00Z PACKAGE...WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST OVER THE NEXT SEVERAL HOURS...MAINLY
SOUTH OF A KL37-KFLG-KSJN LINE...BEFORE THUNDERSTORM COVERAGE AND
INTENSITY DECREASES OVERNIGHT. EXPECT ANOTHER ROUND OF WIDELY
SCATTERED STORMS TO DEVELOP AFTER 18Z THURSDAY. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
PUBLIC.................MAS
AVIATION...............KD
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 25, 12:35 PM MST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1235 PM MST WED AUG 25 2010
AZZ004>018-037>040-260745-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
1235 PM MST WED AUG 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ALONG AND SOUTH OF THE I-40 CORRIDOR. SOME AREAS MAY RECEIVE
HEAVY RAINFALL WITH LOCALIZED FLOODING. TO THE NORTH OF I-40 ONLY
ISOLATED STORMS ARE EXPECTED. SOME STORMS MAY CONTINUE INTO THE
NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MONSOON MOISTURE IN PLACE WILL PRODUCE ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ON THURSDAY. AN APPROACHING TROUGH WILL
INCREASE THE STRENGTH AND COVERAGE OF THUNDERSTORMS FOR FRIDAY AND
SATURDAY. SOME DRYING WILL TAKE PLACE ON SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Yavapai
- When
- August 25, 4:00 PM MST
- Where
- Yavapai County, 0.69 mi N of Bagdad
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.580, -113.170
Winds from a thunderstorm knocked down large trees in Bagdad.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, August 25, 2010$1.0 million · 1 event
- Flash Flooding and Damaging Wind in California, August 25 to 27, 2010$257,000 · 52 kt wind · 10 events
- Flash Flooding and Hail in California, August 25 to 26, 2010$90,000 · 1 in hail · 18 events
- Lightning Strike in Florida, August 25, 2010$15,000 · 1 event
- Damaging Wind and Heavy Rain in Florida, August 25 to 28, 2010$10,000 · 5 events
- Flash Flood and Flood in Florida, August 25 to 28, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258766.